MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR373720
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
On (b)(6) 2021 the patient underwent tevar for treatment of a dissection and was implanted with 2 gore® tag® conformable thoracic stent grafts.On (b)(6) 2022 the patient underwent a reintervention.As reported, the false lumen from the pre-existing dissection continued to fill.It is unclear if the cause was due to a type iii endoleak or a tear or a hole in the graft fabric at the location of the overlap.As reported, the physician indicated that he believed it to be related to a small pin hole in the graft.As reported by the physician, the plan of care was to reline the graft.However the patient refused any procedure requiring overnight admission.Instead the physician went up to the false lumen and coil embolized it.After this the physician proceeded to coil embolize the false lumen at the distal aspect of the tevar by the visceral arteries to hopefully cut off both the source and the outflow, in the hopes of improving the patients chances of thrombosis.Follow up imaging is planned for 3 months from the date of surgery.As reported, imaging will not be shared with gore.A screenshot/photo from the imaging of the identified leak was shared for consideration.Confirmation on component overlap of 5cm for devices with the same diameter as outlined within the instruction for use (ifu) was requested but this information was not provided by the physician.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.G3/g4: date received by manufacturer 09-may-2022 ¿ evaluation activities were completed in full on this date.H6: code 213, no device problem found ¿ a review of manufacturing records verified that the lot involved in this event met all pre-release specifications.H6: code 4111, communication/interviews - additional information in regard to the event and images of the case was requested from the physician.The provided additional information was captured in the event description in section b5 within the original submission of this report.H6: code 4315, cause not established ¿ imaging and engineering evaluations used available information to examine the leak but neither the device or complete imaging was returned for evaluation.Imaging evaluation: the image received cannot be used to perform a full imaging evaluation because it does not meet the dicom standard.The extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the image provided for review.Gore cannot guarantee the image provided is complete, accurate or lack alteration.Therefore, gore cannot guarantee all key findings have been captured or that the findings are accurate.Summary: ¿ one jpeg image provided for evaluation.¿ no name, date, or demographics on the image.¿ jpeg image provided appears to show contrast outside an implanted device.¿ cannot confirm type of endoleak with one still image.Engineering evaluation summary: the gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: ¿ since the reported complaint is for the implanted stent graft, no device was returned for evaluation ¿ per the phr associated with mpdcase-00008020, a review of the manufacturing records indicated the lot met all pre-release specifications.¿ per the imaging evaluation associated with mpdcase-00008020, the type of endoleak could not be confirmed with one still image.Contrast outside of the implanted device was confirmed through the imaging evaluation, but no root cause for the endoleak could be determined.¿ based on these observations, per md145952 engineering evaluation task procedure, no further actions are required and events will be monitored through md24024 procedure for event trending, analysis, and review.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events/complications associated with the use of the gore® tag® conformable thoracic stent graft may include but are not limited to: endoleak, stent graft: improper placement and/or migration, and reoperation.According to the ifu warnings & precautions: intervention or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aortas, endoleak, dissection extension, or persistent false lumen perfusion.An increase in aortic diameter, persistent endoleak, or continued false lumen perfusion may lead to aortic rupture.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13715365
Report Number2017233-2022-02799
Device Sequence Number14654312
Product Code MIH
UDI-Device Identifier00733132646821
UDI-Public00733132646821
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2023
Device Model NumberTGMR373720
Device Catalogue NumberTGMR373720
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer05/09/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date05/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Patient Weight59 KG